Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 4, NWS Amarillo, TX

March 8, 20136 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Mar 8, 2013, 8:47 PM CST for 6 counties in Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 8, 2013, 8:47 PM CST (02:47 UTC)
Expired
Mar 8, 2013, 9:45 PM CST
In force
58 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Armstrong County, TX, Carson County, TX, Gray County, TX, Hemphill County, TX, Roberts County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 95 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 8, 8:09 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.8 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1206 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

597 
WUUS54 KAMA 090247
SVRAMA
TXC011-065-179-211-393-483-090345-
/O.NEW.KAMA.SV.W.0004.130309T0247Z-130309T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
847 PM CST FRI MAR 8 2013

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTHEASTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS...
  GRAY COUNTY IN THE PANHANDLE OF TEXAS...
  WESTERN HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTHEASTERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS...
  WESTERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 945 PM CST

* AT 846 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 4 MILES SOUTH OF WHITE DEER...OR 11 MILES EAST OF
  PANHANDLE...AND MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PAMPA...              MIAMI...              CANADIAN...
  WHITE DEER...         WHEELER...            NEW MOBEETIE...
  LORA...               LEFORS...             LAKE MCCLELLAN...
  KINGSMILL...          KELLERVILLE...        GROOM...
  CODMAN...             BRISCOE...            MOBEETIE...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 100 AND 117.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3531 10024 3514 10136 3545 10133 3598 10032
TIME...MOT...LOC 0247Z 243DEG 45KT 3538 10118

$$

JOHNSON
3 follow-up statements
374 
WWUS54 KAMA 090307
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
907 PM CST FRI MAR 8 2013

TXC011-090317-
/O.CAN.KAMA.SV.W.0004.000000T0000Z-130309T0345Z/
ARMSTRONG TX-
907 PM CST FRI MAR 8 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ARMSTRONG COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2.

LAT...LON 3518 10113 3518 10123 3552 10119 3598 10032
      3531 10024
TIME...MOT...LOC 0307Z 243DEG 45KT 3549 10090

$$

TXC065-179-211-393-483-090345-
/O.CON.KAMA.SV.W.0004.000000T0000Z-130309T0345Z/
GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-CARSON TX-
907 PM CST FRI MAR 8 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CARSON...WESTERN WHEELER...SOUTHEASTERN ROBERTS...WESTERN HEMPHILL
AND GRAY COUNTIES UNTIL 945 PM CST...

AT 904 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5
MILES SOUTH OF PAMPA...MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  PAMPA...              MIAMI...              CANADIAN...
  WHITE DEER...         WHEELER...            NEW MOBEETIE...
  LORA...               LEFORS...             LAKE MCCLELLAN...
  KINGSMILL...          KELLERVILLE...        GROOM...
  CODMAN...             BRISCOE...            MOBEETIE...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 107 AND 117.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3518 10113 3518 10123 3552 10119 3598 10032
      3531 10024
TIME...MOT...LOC 0307Z 243DEG 45KT 3549 10090

$$

JOHNSON
355 
WWUS54 KAMA 090325
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
925 PM CST FRI MAR 8 2013

TXC065-090334-
/O.CAN.KAMA.SV.W.0004.000000T0000Z-130309T0345Z/
CARSON TX-
925 PM CST FRI MAR 8 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3531 10024 3524 10071 3519 10108 3558 10107
      3598 10032
TIME...MOT...LOC 0324Z 243DEG 45KT 3548 10090

$$

TXC179-211-393-483-090345-
/O.CON.KAMA.SV.W.0004.000000T0000Z-130309T0345Z/
GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-
925 PM CST FRI MAR 8 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
WHEELER...SOUTHEASTERN ROBERTS...WESTERN HEMPHILL AND GRAY COUNTIES
UNTIL 945 PM CST...

AT 921 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTH OF PAMPA...
MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  PAMPA...              MIAMI...              CANADIAN...
  WHEELER...            NEW MOBEETIE...       LORA...
  LEFORS...             KINGSMILL...          KELLERVILLE...
  CODMAN...             BRISCOE...            MOBEETIE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 3531 10024 3524 10071 3519 10108 3558 10107
      3598 10032
TIME...MOT...LOC 0324Z 243DEG 45KT 3548 10090

$$

JOHNSON
815 
WWUS54 KAMA 090333
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
933 PM CST FRI MAR 8 2013

TXC179-211-393-483-090343-
/O.CAN.KAMA.SV.W.0004.000000T0000Z-130309T0345Z/
GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-
933 PM CST FRI MAR 8 2013

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WHEELER...SOUTHEASTERN
ROBERTS...WESTERN HEMPHILL AND GRAY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER... GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3531 10024 3524 10071 3519 10108 3558 10107
      3598 10032
TIME...MOT...LOC 0333Z 243DEG 45KT 3553 10077

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 6:00 PM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Mar 8, 6:00 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
600 PM CST FRI MAR 8 2013

.AVIATION...DISCUSSION FOR 00Z TAFS

THERE ARE TWO MAIN CONCERNS THIS TAF PERIOD...1. A CHANCE OF
CONVECTION AT AMARILLO THE FIRST 6 HOURS AND 2. VERY STRONG WINDS AT
ALL 3 SITES TOMORROW.

1. THE BEST CHANCE FOR CONVECTION AT KAMA WILL BE FROM 02Z-05Z. THINK
THE SHOT FOR AT LEAST LIGHT SHOWERS IS PRETTY GOOD...BUT WITH
THUNDER MORE UNLIKELY...HAVE CONTINUED TO JUST UTILIZE VCTS INSTEAD
OF PREVAILING THUNDER.

2. WINDS WILL PUSH 30 KTS SUSTAINED FROM MID MORNING THROUGH THE DAY
ON SATURDAY...WITH GUSTS PUSHING 40KTS. HAVE REFRAINED FROM AN
AVIATION WEATHER WARNING AT KAMA DUE TO THE POTENTIAL TO HAVE TO ISSUE
A CONVECTION RELATED AWW THIS EVENING.

MID AND HIGH CLOUDS WILL THICKEN LATE IN THE PERIOD...WITH LIGHT
PRECIP CHANCES RETURNING TO KGUY AND KDHT JUST PAST THE END OF THE
PERIOD.

SIMPSON
&&

.PREV DISCUSSION... /ISSUED 357 PM CST FRI MAR 8 2013/

DISCUSSION...
THROUGH TONIGHT: PARAMETERS LOOK TO BE COMING TOGETHER FOR SEVERE
WEATHER THIS EVENING AND TONIGHT. MODEST LOW-LEVEL SOUTHEASTERLY
FLOW HAS ADVECTED IN MODIFIED GULF MOISTURE INTO THE SOUTHERN HIGH
PLAINS TODAY. 50-DEGREE DEW POINTS HAVE MADE IT TO THE CAPROCK
ESCARPMENT WITH MID-50 DEW POINTS ANALYZED ACROSS NORTHWEST TEXAS AND
THE FAR SOUTHEASTERN TEXAS PANHANDLE. IT APPEARS THAT THE MOISTURE
ADVECTION HAS GENERALLY OFFSET ANY VERTICAL MIXING TODAY, ESPECIALLY
EAST OF A PSEUDO-DRYLINE THAT EXTENDS FROM NEAR GUYMON TO AMARILLO TO
EAST OF LUBBOCK. THIS PSEUDO-DRYLINE IS EXPECTED TO RETREAT SLIGHTLY
WESTWARD THIS EVENING BEFORE A PACIFIC COLD FRONT OVERTAKES IT
TONIGHT AND PUSHES IT EASTWARD AGAIN. THE HIGHEST PRECIPITATION
CHANCES WILL BE CONFINED TO THE EAST OF THIS MOISTURE GRADIENT.
CUMULUS HAVE DEVELOPED AHEAD OF AND BEHIND THE PSEUDO-DRYLINE THIS
AFTERNOON, BUT VISUAL OBSERVATIONS AND FORECAST SOUNDINGS SUGGEST THE
AIR MASS REMAINS CAPPED DUE TO THE ELEVATED MIXED LAYER PRESENT ON
REGIONAL MORNING SOUNDINGS. HIGH RESOLUTION MODELS AND ENSEMBLE
MEMBERS, INCLUDING THE TEXAS TECH WRF, SPC WRF, OUN WRF, AND SPC
SSEO, INDICATE WE MAY SEE SOME HIGH-BASED SHOWERS/POSSIBLY A
THUNDERSTORM AFTER 5 PM IN THE DRIER AIR MASS BEHIND THE PSEUDO-
DRYLINE. IF THIS ACTIVITY DEVELOPS, GUSTY WINDS IN EXCESS OF 50 MPH
WILL BE THE MAIN HAZARD GIVEN THE DEEPLY MIXED AIR MASS. IF THIS
ACTIVITY DEVELOPS, IT COULD TRANSITION TO A HYBRID SUPERCELLULAR
STRUCTURE AS IT MOVES INTO DEEPER MOISTURE AND AN INCREASINGLY
UNSTABLE AIR MASS EAST OF THE MOISTURE GRADIENT (MIXED LAYER CAPES
BETWEEN 500 AND 1000 J/KG). EVEN IF THIS SCENARIO DOES NOT
TRANSPIRE, ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP AFTER 8 PM,
MAINLY EAST OF A GUYMON TO HEREFORD LINE AS STRONGER FORCING ARRIVES
FROM NEW MEXICO. WHEN THIS CONVECTION INITIATES, WE MAY SEE A FEW
SPLITTING SUPERCELLS BASED ON THE SHAPE OF FORECAST HODOGRAPHS. LARGE
HAIL UP TO THE SIZE OF GOLF BALLS LOOKS TO BE THE PRIMARY HAZARD WITH
THIS FIRST ROUND OF ACTIVITY, BUT DAMAGING WINDS AND ISOLATED
TORNADOES WILL ALSO BE A LOW-END THREAT. THE DAMAGING WIND AND
ISOLATED TORNADO THREAT IS STRICTLY BASED ON WHETHER ANY STORMS CAN
REMAIN SURFACE- BASED ONCE THE SUN SETS. CLIMATOLOGY SUGGESTS THERE
IS VERY LOW CHANCE (LESS THAN 1%) OF SEEING ANY TORNADOES AFTER 9 PM,
BUT THERE ARE A FEW FACTORS THAT ARGUE AGAINST CLIMATOLOGY. MOISTURE
ADVECTION WILL CONTINUE OVERNIGHT, WHICH MAY TEND TO OFFSET THE
DEVELOPMENT OF THE NOCTURNAL INVERSION UNTIL LATE TONIGHT. IN FACT,
RAP AND NAM FORECAST SOUNDINGS INDICATE THE NOCTURNAL INVERSION MAY
NOT FULLY SET IN UNTIL AFTER 2 AM FOR LOCATIONS SOUTH AND EAST OF A
CLAUDE TO PAMPA TO CANADIAN LINE. IF THIS IS INDEED THE CASE, LOW
CLOUD BASES, ENLARGED HODOGRAPHS IN THE LOWEST 1 KM, AND BUOYANCY IN
THE LOWEST 3 KM WILL CERTAINLY SUPPORT A TORNADO THREAT. ONCE AGAIN,
WE MUST REITERATE THAT THE TORNADO THREAT DEPENDS ENTIRELY ON WHETHER
THE STORMS CAN REMAIN ROOTED IN THE BOUNDARY LAYER. A SECOND ROUND OF
STORMS WILL LIKELY DEVELOP AFTER MIDNIGHT ACROSS THE SOUTH PLAINS AND
MOVE NORTHEAST INTO THE SOUTHEASTERN QUADRANT OF OUR FORECAST AREA.
THIS CONVECTION WILL LIKELY BE A BROKEN LINE OF CONVECTION. LARGE
HAIL WILL BE THE PRIMARY HAZARD, BUT A WIND THREAT WILL EVOLVE IF A
COLD POOL CAN BECOME ESTABLISHED. CONVECTION IS EXPECTED TO WANE
SLIGHTLY IN INTENSITY AFTER 3 AM, BUT THERE COULD STILL BE AN
ISOLATED SEVERE STORM THROUGH 6 AM.

SATURDAY-SATURDAY NIGHT: A DRY SLOT WILL SWEEP EASTWARD ACROSS THE
FORECAST AREA TOMORROW MORNING WITH THUNDERSTORM CHANCES QUICKLY
ENDING FROM WEST TO EAST. A FEW LINGERING SHOWERS AND STORMS WILL
LINGER IN THE EAST 11 AM, BUT ALL STORMS WILL LIKELY BE EAST OF THE
AREA AFTER THIS TIME. A COLD FRONT WILL ENTER THE OKLAHOMA PANHANDLE
DURING THE LATE AFTERNOON HOURS AND STEADILY MARCH SOUTHWARD. VERY
STRONG SOUTHWESTERLY WINDS BETWEEN 30 AND 40 MPH WITH GUSTS
POTENTIALLY UP TO 60 MPH WILL DEVELOP AHEAD OF THE FRONT. A WIND
ADVISORY WILL BE NEEDED FOR MUCH OF THE AREA FROM 11 AM THROUGH 7 PM.
SOME AREAS MAY EVEN MEET HIGH WIND WARNING CRITERIA, ESPECIALLY ON
THE CAPROCK. DUE TO THE STRONG WINDS, BLOWING DUST CAN BE EXPECTED TO
MOVE INTO THE PANHANDLES FROM EASTERN NEW MEXICO DURING THE AFTERNOON
WITH VISIBILITIES POSSIBLY BEING REDUCED BELOW 2 MILES AT TIMES. THE
LOWEST VISIBILITIES WILL BE CONFINED TO LOCATIONS ON THE CAPROCK.
MOISTURE WILL INCREASE BEHIND THE FRONT AND THERE MAY BE SOME LIGHT
RAIN SHOWERS ACROSS THE NORTHWEST AFTER 3 PM.

SATURDAY NIGHT: PRECIPITATION CHANCES WILL SPREAD SOUTHWARD SATURDAY
EVENING. IT STILL LOOKS LIKE THERE WILL BE A LIGHT RAIN/SNOW MIX
BEHIND THE COLD FRONT SATURDAY EVENING AND SATURDAY NIGHT NORTH OF A
ADRIAN TO CANADIAN LINE. MAINLY ALL SNOW IS EXPECTED AFTER MIDNIGHT
BEFORE THE SNOW ENDS BY SUNRISE SUNDAY AS DRIER AIR MOVES INTO THE
AREA. ANY SNOWFALL ACCUMULATIONS WILL REMAIN BELOW 1 INCH. DUE TO THE
STRONG NORTHERLY WINDS CONTINUING OVERNIGHT, BLOWING SNOW MAY REDUCE
VISIBILITIES BELOW 1 MILE AT TIMES.

SUNDAY-FRIDAY: NO MAJOR CHANGES MADE TO THIS TIME FRAME. TEMPERATURES
WILL REBOUND ON MONDAY WITH SEASONABLY WARM AND DRY CONDITIONS
EXPECTED TUESDAY-THURSDAY DUE TO DRY NORTHWEST FLOW ALOFT.

JACKSON

FIRE WEATHER...
ON SATURDAY, RELATIVE HUMIDITY VALUES WILL DROP BETWEEN 15 AND 20
PERCENT ACROSS THE SOUTHERN HALF OF THE TEXAS PANHANDLE AS
SOUTHWESTERLY 20 FOOT WINDS INCREASE INTO THE 25 TO 35 MPH RANGE.
EXPECTED RAINFALL ON TONIGHT AND THE MOIST NATURE OF THE FUELS IS
EXPECTED TO MITIGATE MAJOR FIRE CONCERNS. HOWEVER, A FIRE DANGER
STATEMENT WILL LIKELY BE ISSUED FOR SATURDAY DUE TO THE STRENGTH OF
THE WINDS AND THE LOWER RELATIVE HUMIDITY VALUES. A COLD FRONT WILL
SHIFT WINDS TO THE NORTH LATE SATURDAY AFTERNOON AND EVENING WITH
SPEEDS REMAINING BETWEEN 15 AND 25 MPH BEHIND THE FRONT. RELATIVE
HUMIDITY VALUES WILL REMAIN ABOVE 20 PERCENT ON SUNDAY SO NO ELEVATED
OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

16/09
Hazardous weather outlook, Mar 8, 8:17 PM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
817 PM CST FRI MAR 8 2013

OKZ001>003-TXZ001>020-091400-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
817 PM CST FRI MAR 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR A LARGE PORTION OF THE
PANHANDLES UNTIL 3 AM. THE MAIN THREATS WILL BE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL LINGER ACROSS THE EASTERN PANHANDLES SATURDAY
MORNING. A FEW STORMS COULD BE STRONG WITH SMALL HAIL BEING THE
PRIMARY HAZARD.

A WIND ADVISORY WILL LIKELY BE NEEDED ON SATURDAY ACROSS MOST OF THE
PANHANDLES DUE TO SOUTHWESTERLY WINDS BETWEEN 30 AND 40 MPH WITH
HIGHER GUSTS.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE SOUTHERN
HALF OF THE TEXAS PANHANDLE ON SATURDAY DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITY VALUES.

LIGHT SNOW AND BLOWING SNOW ARE EXPECTED LATE SATURDAY EVENING AND
NIGHT ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS
PANHANDLE...BUT ANY SNOWFALL ACCUMULATIONS SHOULD REMAIN BELOW ONE
INCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING THROUGH SATURDAY
MORNING.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED FIRE WEATHER CONDITIONS ON SATURDAY.

In the hours before

Local storm report, Mar 8, 7:04 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
704 PM CST FRI MAR 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND GST     2 WNW HEREFORD          34.83N 102.43W
03/08/2013  M58 MPH          DEAF SMITH         TX   MESONET

&&

EVENT NUMBER AMA1300343

ABM
Special weather statement, Mar 8, 7:12 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
712 PM CST FRI MAR 8 2013

OKZ001-TXZ001-006-011-090145-
CIMARRON OK-DALLAM TX-HARTLEY TX-OLDHAM TX-
712 PM CST FRI MAR 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR OLDHAM...HARTLEY...DALLAM AND
SOUTHERN CIMARRON COUNTIES UNTIL 745 PM CST...

AT 707 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
AMISTAD TO 3 MILES EAST OF GLENRIO...MOVING NORTHEAST AT 70 MPH.

EVEN THOUGH THERE IS LITTLE LIGHTNING WITH THESE STORMS...WIND GUSTS
UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  VEGA...               DALHART...            WILDORADO...
  WARE...               TEXLINE...            ROMERO...
  HARTLEY...            CONLEN...             CHANNING...
  BOYS RANCH...         ADRIAN...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 4 AND 51.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3640 10304 3672 10218 3520 10218 3519 10303
TIME...MOT...LOC 0112Z 213DEG 62KT 3603 10291 3526 10292

JOHNSON
Special weather statement, Mar 8, 7:43 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
743 PM CST FRI MAR 8 2013

OKZ001-002-TXZ001>003-006-007-011-012-090230-
CIMARRON OK-DALLAM TX-HANSFORD TX-HARTLEY TX-MOORE TX-OLDHAM
TX-POTTER TX-SHERMAN TX-TEXAS OK-
743 PM CST FRI MAR 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR SHERMAN...NORTHERN POTTER...
OLDHAM...MOORE...HARTLEY...EXTREME NORTHWESTERN HANSFORD...DALLAM...
WESTERN TEXAS AND SOUTHEASTERN CIMARRON COUNTIES UNTIL 830 PM CST...

AT 740 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST
OF BOISE CITY TO 10 MILES WEST OF BOYS RANCH...MOVING NORTHEAST AT 75
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  BOISE CITY...         VEGA...               STRATFORD...
  DUMAS...              DALHART...            TEXHOMA...
  KEYES...              GRIGGS...             GOODWELL...
  FELT...               EVA...                WILDORADO...
  WARE...               VALLEY DE ORO...      SUNRAY...
  ROMERO...             MASTERSON...          LAKE MEREDITH...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 6 AND 50.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3698 10201 3698 10159 3555 10164 3520 10220
      3520 10299 3664 10287
TIME...MOT...LOC 0143Z 233DEG 63KT 3665 10235 3551 10236

JOHNSON
Special weather statement, Mar 8, 8:01 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
801 PM CST FRI MAR 8 2013

TXZ004-008-009-012>014-017-018-090230-
ARMSTRONG TX-CARSON TX-GRAY TX-HUTCHINSON TX-OCHILTREE TX-POTTER
TX-RANDALL TX-ROBERTS TX-
801 PM CST FRI MAR 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ARMSTRONG...CARSON...
WESTERN ROBERTS...EASTERN RANDALL...SOUTHEASTERN POTTER...EXTREME
SOUTHERN OCHILTREE...SOUTHERN HUTCHINSON AND NORTHWESTERN GRAY
COUNTIES UNTIL 830 PM CST...

AT 759 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
BORGER TO 5 MILES NORTHEAST OF HAPPY...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  PANHANDLE...          CLAUDE...             BORGER...
  WHITE DEER...         WAYSIDE...            WASHBURN...
  STINNETT...           SKELLYTOWN...         PALO DURO CANYON...
  LAKE TANGLEWOOD...    TIMBERCREEK CANYON... PANTEX...

THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 92 AND 105.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 76 AND 108.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3607 10077 3495 10130 3476 10151 3477 10198
      3585 10144
TIME...MOT...LOC 0201Z 240DEG 43KT 3576 10131 3480 10176

JOHNSON
Special weather statement, Mar 8, 8:27 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
827 PM CST FRI MAR 8 2013

TXZ004-005-008>010-013-014-017>019-090300-
ARMSTRONG TX-CARSON TX-DONLEY TX-GRAY TX-HEMPHILL TX-HUTCHINSON
TX-LIPSCOMB TX-OCHILTREE TX-RANDALL TX-ROBERTS TX-
827 PM CST FRI MAR 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR ARMSTRONG...CARSON...ROBERTS...
EASTERN RANDALL...SOUTHEASTERN OCHILTREE...WESTERN LIPSCOMB...EASTERN
HUTCHINSON...NORTHWESTERN HEMPHILL...GRAY AND WESTERN DONLEY COUNTIES
UNTIL 900 PM CST...

AT 822 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF
WAKA TO 5 MILES WEST OF WAYSIDE...MOVING NORTHEAST AT 60 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  PANHANDLE...          PAMPA...              MIAMI...
  CLAUDE...             CLARENDON...          BORGER...
  WOLF CREEK PARK...    WHITE DEER...         WAYSIDE...
  WASHBURN...           SKELLYTOWN...         PALO DURO CANYON...
  LORA...               LEFORS...             LAKE MCCLELLAN...
  KINGSMILL...          HOWARDWICK...         GROOM...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 86 AND 136.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3641 10020 3475 10091 3478 10177 3595 10131
TIME...MOT...LOC 0227Z 238DEG 51KT 3610 10087 3483 10157

JOHNSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 7:05 PM CSTSevere Thunderstorm WarningAMADeaf Smith, Potter, Randall55 min
Mar 8, 7:12 PM CSTSpecial Weather StatementAMADallam, Hartley, Oldham33 min
Mar 8, 7:43 PM CSTSpecial Weather StatementAMADallam, Hartley, Moore, Oldham, Potter, Sherman47 min
Mar 8, 8:01 PM CSTSpecial Weather StatementAMAArmstrong, Carson, Hutchinson29 min
Mar 8, 8:27 PM CSTSpecial Weather StatementAMAArmstrong, Carson, Gray, Lipscomb, Roberts33 min
Mar 8, 9:05 PM CSTSpecial Weather StatementAMALipscomb, Ochiltree, Roberts25 min
Mar 8, 9:29 PM CSTSpecial Weather StatementAMALipscomb, Ochiltree, Roberts46 min
Mar 8, 9:34 PM CSTSpecial Weather StatementAMAArmstrong, Gray26 min
Mar 8, 9:47 PM CSTSevere Thunderstorm WarningAMADonley, Gray, Hemphill, Roberts, Wheeler58 min
Mar 8, 10:02 PM CSTSpecial Weather StatementAMACarson28 min
Mar 8, 10:57 PM CSTSpecial Weather StatementAMAGray33 min
Mar 8, 11:32 PM CSTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall58 min
Mar 9, 12:21 AM CSTSpecial Weather StatementAMAArmstrong, Donley, Gray24 min
Mar 9, 12:44 AM CSTSpecial Weather StatementAMADonley, Gray31 min
Mar 9, 1:13 AM CSTSpecial Weather StatementAMAGray, Hemphill32 min
Mar 9, 1:43 AM CSTSpecial Weather StatementAMAHemphill, Lipscomb62 min
Mar 9, 1:47 AM CSTSpecial Weather StatementAMAArmstrong, Gray, Roberts58 min
Mar 9, 2:28 AM CSTSpecial Weather StatementAMAGray32 min
Mar 9, 2:49 AM CSTSpecial Weather StatementAMAGray, Hemphill56 min
Mar 9, 3:28 AM CSTSpecial Weather StatementAMADonley, Gray, Hemphill, Wheeler62 min
Mar 9, 3:57 AM CSTSpecial Weather StatementAMACarson, Randall63 min
Mar 9, 4:28 AM CSTHigh Wind WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more7 hr
Mar 9, 4:28 AM CSTWind AdvisoryAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more35 hr
Mar 9, 5:03 AM CSTSpecial Weather StatementAMACarson, Gray57 min
Mar 9, 6:00 AM CSTSpecial Weather StatementAMAHemphill, Lipscomb60 min
Mar 9, 3:42 PM CSTWinter Weather AdvisoryAMADallam, Hartley, Sherman13 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.